Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 88, NWS Boston/Norton, MA

October 7, 2013Middlesex County, Worcester County, Massachusetts; Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Oct 7, 2013, 5:54 PM EDT for Middlesex County, Worcester County, Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2013, 5:54 PM EDT (21:54 UTC)
Expired
Oct 7, 2013, 7:00 PM EDT
In force
66 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 109 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 6:00 PM EDTTSTM WND DMGAthol, MA2 TREES DOWN AT THE INTERSECTION OF CHESTNUT AND HILL AVENUE.
Oct 7, 6:00 PM EDTTSTM WND DMGFrancestown, NHTREE AND WIRES DOWN ON NEW HAMPSHIRE TURNPIKE SOUTHBOUND.
Oct 7, 6:14 PM EDTTSTM WND DMGPeterborough, NHTREE AND WIRES DOWN ON HIGH STREET. TREE AND WIRES DOWN ALSO ON WILDER STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 2:50 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS51 KBOX 072154
SVRBOX
MAC017-027-NHC005-011-072300-
/O.NEW.KBOX.SV.W.0088.131007T2154Z-131007T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
554 PM EDT MON OCT 7 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
  NORTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
  SOUTHEASTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 700 PM EDT

* AT 553 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
  MPH. THESE STORMS WERE LOCATED FROM NEAR WEARE TO JAFFREY AND 
  PETERSHAM...AND WERE MOVING NORTHEAST AT 35 MPH.

  THIS LINE OF STORMS WILL PRODUCE POCKETS OF WIND DAMAGE ACROSS
  NORTHERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

* SOME LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...NASHUA...LEOMINSTER...FITCHBURG...MERRIMACK...
  ORANGE...JAFFREY...BEDFORD...GARDNER...GOFFSTOWN...MILFORD...
  ATHOL...PEPPERELL...AMHERST...GROTON...WINCHENDON...LUNENBURG...
  TOWNSEND...WEARE AND LITCHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GO INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR 
LOW VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4305 7164 4307 7152 4302 7145 4301 7139
      4294 7137 4293 7145 4284 7143 4244 7166
      4238 7231 4244 7229 4248 7229 4251 7224
      4256 7227 4274 7218 4306 7181 4312 7166
TIME...MOT...LOC 2153Z 241DEG 32KT 4306 7177 4279 7208 4242 7226 
$$

JWD
3 follow-up statements
002 
WWUS51 KBOX 072227
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
627 PM EDT MON OCT 7 2013

MAC017-027-NHC005-011-072300-
/O.CON.KBOX.SV.W.0088.000000T0000Z-131007T2300Z/
MIDDLESEX MA-WORCESTER MA-HILLSBOROUGH NH-CHESHIRE NH-
627 PM EDT MON OCT 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN MIDDLESEX...NORTHERN WORCESTER...HILLSBOROUGH AND
SOUTHEASTERN CHESHIRE COUNTIES...

AT 626 PM EDT...DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN CAPABLE 
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF GOFFSTOWN 
TO LYNDEBOROUGH TO WESTMINSTER...MOVING NORTHEAST AT 35 MPH.  
POCKETS OF DAMAGE CAN OCCUR WITH THESE BANDS OF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...NASHUA...LEOMINSTER...FITCHBURG...MERRIMACK...JAFFREY...
BEDFORD...GARDNER...GOFFSTOWN...MILFORD...PEPPERELL...AMHERST...
GROTON...WINCHENDON...LUNENBURG...TOWNSEND...WEARE...LITCHFIELD...
LANCASTER AND TEMPLETON.

LAT...LON 4305 7164 4307 7152 4305 7151 4302 7145
      4301 7139 4294 7137 4293 7145 4284 7143
      4244 7166 4240 7215 4249 7211 4255 7204
      4261 7203 4275 7206 4309 7174 4312 7166
TIME...MOT...LOC 2226Z 241DEG 32KT 4319 7144 4292 7175 4255 7194 

$$

MD
572 
WWUS51 KBOX 072246
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
646 PM EDT MON OCT 7 2013

NHC005-072255-
/O.CAN.KBOX.SV.W.0088.000000T0000Z-131007T2300Z/
CHESHIRE NH-
646 PM EDT MON OCT 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHESHIRE COUNTY
IS CANCELED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.THEREFORE THE WARNING HAS BEEN CANCELED.

LAT...LON 4305 7164 4307 7152 4305 7151 4302 7145
      4301 7139 4294 7137 4293 7145 4284 7143
      4244 7166 4241 7202 4255 7198 4264 7193
      4309 7174 4312 7166
TIME...MOT...LOC 2245Z 241DEG 32KT 4327 7123 4300 7154 4263 7174 

$$

MAC017-027-NHC011-072300-
/O.CON.KBOX.SV.W.0088.000000T0000Z-131007T2300Z/
MIDDLESEX MA-WORCESTER MA-HILLSBOROUGH NH-
646 PM EDT MON OCT 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN MIDDLESEX...NORTHERN WORCESTER AND HILLSBOROUGH
COUNTIES...

AT 645 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES
NORTHEAST OF MANCHESTER TO GOFFSTOWN TO NEAR TOWNSEND...MOVING 
NORTHEAST AT 35 MPH.  POCKETS OF DAMAGE ARE STILL POSSIBLE WITH THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...NASHUA...LEOMINSTER...FITCHBURG...MERRIMACK...BEDFORD...
GARDNER...GOFFSTOWN...MILFORD...PEPPERELL...AMHERST...GROTON...
LUNENBURG...TOWNSEND...WEARE...LITCHFIELD...LANCASTER...RUTLAND...
STERLING AND HOLLIS.

LAT...LON 4305 7164 4307 7152 4305 7151 4302 7145
      4301 7139 4294 7137 4293 7145 4284 7143
      4244 7166 4241 7202 4255 7198 4264 7193
      4309 7174 4312 7166
TIME...MOT...LOC 2245Z 241DEG 32KT 4327 7123 4300 7154 4263 7174 

$$

MD
855 
WWUS51 KBOX 072259
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
659 PM EDT MON OCT 7 2013

MAC017-027-NHC011-072309-
/O.EXP.KBOX.SV.W.0088.000000T0000Z-131007T2300Z/
MIDDLESEX MA-WORCESTER MA-HILLSBOROUGH NH-
659 PM EDT MON OCT 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MIDDLESEX...
NORTHERN WORCESTER AND HILLSBOROUGH COUNTIES WILL EXPIRE AT 700 PM
EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. AND 
CONTINUE TO MOVE OUT OF THE WARNED AREA. THEREFORE THE WARNING WILL 
BE ALLOWED TO EXPIRE.

LAT...LON 4305 7164 4307 7152 4305 7151 4302 7145
      4301 7139 4294 7137 4293 7145 4284 7143
      4244 7166 4241 7202 4255 7198 4264 7193
      4309 7174 4312 7166
TIME...MOT...LOC 2258Z 241DEG 32KT 4327 7123 4300 7154 4263 7174 

$$

MD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 5:25 PM EDT, 29 minutes earlier.

Area forecast discussion, Oct 7, 5:25 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR MARINE
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT MON OCT 7 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING
ACCOMPANIED BY BRIEF HEAVY RAIN...GUSTY WINDS AND ISOLATED
THUNDERSTORMS. HIGH PRESSURE WILL RESULT IN DRY AND SEASONABLE
WEATHER TUE INTO THU AFTERNOON. LOW PRESSURE MAY BRING A BIT OF
RAIN AT TIMES THU NIGHT INTO EARLY NEXT WEEK...BUT ONLY IF THE
SYSTEM TRACKS FAR ENOUGH NORTH. THERE IS VERY LOW FORECAST
CONFIDENCE LATE IN THE WEEK INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
** POTENTIAL FOR BRIEF DAMAGING WIND GUSTS AND HEAVY RAINFALL WITH
 A COLD FRONT THROUGH EARLY EVENING **

330 PM UPDATE...
QLCS ALONG THE COLD FRONT MOVING THROUGH THE HUDSON VALLEY AND
APPROACHING WESTERN NEW ENG. EXTRAPOLATION BRINGS THIS LINE INTO
THE E SLOPES OF THE BERKS AND CT VALLEY 4-6 PM. CONVECTION STILL
EXHIBITING A LEWP STRUCTURE WHICH IS A GOOD INDICATOR OF STRONG
WINDS. MESOANALYSIS INDICATING SBCAPES OF 500 J/KG AHEAD OF THE
LINE IN SNE...HIGHEST IN CT WHICH IS ABOUT AS HIGH AS IT WILL GET.

GREATEST THREAT FOR SEVERE WX WILL BE ACROSS W ZONES...
PARTICULARLY THE BERKSHIRES AND CT VALLEY. 0-1KM SR HELICITY
300-400 M2/S2 ALONG AND JUST AHEAD OF THE LINE SO THE THREAT OF AN
ISOLD TORNADO CANT BE RULED OUT...BUT INSTABILITY WILL BE A
LIMITING FACTOR. EXPECT THE LINE TO WEAKEN AS IT MOVES EAST
ACROSS SNE AND APPROACHES THE COASTAL PLAIN THIS EVENING.

THREAT FOR STRONG S WIND GUSTS TO 35-40 KT WILL CONTINUE UNTIL
EARLY EVENING AHEAD OF THE COLD FRONT AS LOW LEVEL JET REACHES
ITS PEAK 21-00Z. WIND ADVISORY WILL CONTINUE AS FULLY LEAVED
TREES WILL ENHANCE THE POTENTIAL FOR MINOR WIND DAMAGE.

BRIEF HEAVY RAINFALL WILL BE A SECONDARY THREAT...BUT PROGRESSIVE
NATURE OF THIS FRONT WILL LIMIT DURATION OF THE HEAVIEST RAINFALL
TO AN HOUR OR 2 WHICH WILL LIMIT FLOOD POTENTIAL. STILL...THE
HEAVY DOWNPOURS COULD LEAD TO AREAS OF URBAN AND POOR DRAINAGE
FLOODING.

BRIEF HEAVY RAINFALL WILL BE A SECONDARY THREAT...BUT PROGRESSIVE
NATURE OF THIS FRONT WILL LIMIT DURATION OF THE HEAVIEST RAINFALL
TO AN HOUR OR 2 WHICH WILL LIMIT FLOOD POTENTIAL. STILL...THE
HEAVY DOWNPOURS COULD LEAD TO AREAS OF URBAN AND POOR DRAINAGE
FLOODING.

TONIGHT...
EXPECT WEAKENING LINE OF CONVECTION MOVING ACROSS SNE THIS
EVENING AS BL COOLS AND BEST UPPER LEVEL SUPPORT LIFTS TO THE NE.
SHOWERS WILL LINGER A FEW HOURS AFTER THE FROPA WHICH IS EXPECTED
23-04Z FROM WEST TO EAST...BUT CLOSER TO 06Z OUTER CAPE/ISLANDS.
MODELS SHOW EXCELLENT MID LEVEL DRYING MOVING IN OVERNIGHT SO
CLEARING SKIES EXPECTED.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
LARGE HIGH PRES BUILDS E ACROSS SNE BRINGING SUNNY SKIES AND
SEASONABLY MILD TEMPS. COLUMN IS QUITE DRY SO EVEN CU WILL BE
LIMITED. HIGH TEMPS WILL REACH MID/UPPER 60S...COOLER HIGHER
TERRAIN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...

 * DRY AND SEASONABLE WEATHER LIKELY WED AND MOST OF THU      	    *
 * A BIT OF RAIN POSSIBLE AT TIMES THU NIGHT INTO EARLY NEXT WEEK
 * MAY END UP COMPLETELY DRY IF STORM STAYS SOUTH

DETAILS...

TUESDAY NIGHT...

HIGH PRESSURE WILL BUILD ACROSS NORTHERN NEW ENGLAND AND RESULT IN A
CHILLY NIGHT.  LOW TEMPS WILL FALL MAINLY INTO THE 30S...TO THE
MIDDLE 40S ACROSS MOST AREAS.   WE MAY NEED TO CONSIDER FROST
ADVISORIES FOR PORTIONS OF SOUTHWEST NH/NORTHWEST MA...IF WINDS ARE
ABLE TO DECOUPLE WHICH REMAINS UNCERTAIN AT THIS POINT.

WEDNESDAY AND THURSDAY...

LARGE HIGH PRESSURE SHOULD KEEP OUR WEATHER DRY WEDNESDAY INTO MOST
OF THURSDAY AFTERNOON.  MODEL CROSS SECTIONS DO INDICATE THAT WE MAY
SEE SOME HIGH CLOUDINESS MOVE IN FROM A LOW PRESSURE SYSTEM OVER THE
MID ATLANTIC.  THIS SHOULD ALSO RESULT IN ONSHORE FLOW KEEPING HIGH
MAINLY IN THE 60S...ALTHOUGH A FEW LOWER 70S MAY BE POSSIBLE ACROSS
THE INTERIOR.

THURSDAY NIGHT THROUGH MONDAY...

FORECAST CONFIDENCE REMAINS VERY LOW OVER THIS TIME PERIOD.  HIGH
PRESSURE WILL REMAIN LOCATED ACROSS THE CANADIAN MARITIMES WITH A
LOW MEANDERING SOMEWHERE TO OUR SOUTH.  DEPENDING ON HOW FAR NORTH
THIS LOW PRESSURE SYSTEM GETS WILL DETERMINE IF WE END UP GETTING A
PERIOD OR TWO OF RAIN.  BIGGER THREAT FOR A SUSTAINED PERIOD OF WET
WEATHER WILL BE TO OUR SOUTH...BUT CAN/T RULE OUT SOME RAIN IN OUR
REGION WITH BEST CHANCE IN THE SOUTHERN ZONES.  THE MODELS AND
ENSEMBLES HAVE SHOWN DIFFERING SOLUTIONS AND VERY POOR RUN TO RUN
CONSISTENCY. WILL GENERALLY RUN WITH 20 TO 30 POPS TO COVER THIS
POTENTIAL...WITH THE HIGHER POPS IN OUR SOUTHERN ZONES.  BEST CHANCE
FOR A BIT OF RAIN MAY COME THU NIGHT INTO FRI THEN AGAIN LATER SUN
INTO MON.  ITS ALSO POSSIBLE ALL THE RAIN REMAINS TO OUR SOUTH OVER
THIS TIME...JUST TOO UNCERTAIN TO SAY MUCH MORE AT THIS POINT.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TONIGHT/...HIGH CONFIDENCE IN TRENDS LOWER
CONFIDENCE IN TIMING.

CONDITIONS HAVE TEMPORARILY IMPROVED TO MVFR/VFR AS WARM FRONT HAS
LIFTED TO THE NORTH. INCREASING S WINDS WILL DEVELOP WITH GUSTS TO
35 KT POSSIBLE THROUGH THE REST OF THE AFTERNOON...ESPECIALLY AWAY
FROM S COAST. EXPECT IFR TO REDEVELOP LATER THIS AFTERNOON AND
EVENING AS LINE OF SHOWERS/TSTMS MOVE THROUGH. BRIEF HEAVY RAIN
AND STRONG WINDS WILL LIKELY ACCOMPANY THIS LINE OF
CONVECTION...ESPECIALLY CT VALLEY THEN GRADUALLY WEAKEN AS IT
MOVES TO THE COASTAL PLAIN. IMPROVING CONDITIONS TO VFR FROM WEST
TO EAST 03-08Z. VFR TUESDAY.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING. WIDESPREAD MVFR EXPECTED WITH A BRIEF PERIOD OF IFR
POSSIBLE THIS EVENING. BRIEF HEAVY RAIN POSSIBLE 23-03Z. WIND
GUSTS TO 35 KT THROUGH 00Z.

KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING. WIDESPREAD MVFR WITH A BRIEF PERIOD OF IFR POSSIBLE
LATE AFTERNOON AND EARLY EVENING. BRIEF HEAVY RAIN 21-00Z. WIND
GUSTS TO 35 KT POSSIBLE THIS AFTERNOON.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...

TUE NIGHT THROUGH THURSDAY...HIGH CONFIDENCE IN MAINLY VFR
CONDITIONS.

THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE.  SOME MVFR TO EVEN
IFR CONDITIONS ARE POSSIBLE AT TIMES IF A MID ATLANTIC LOW MAKES IT
FAR ENOUGH NORTH ALLOWING FOR SOME RAIN.  BEST CHANCE WOULD BE THU
NIGHT/FRI.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...MODERATE CONFIDENCE.

520 PM UPDATE...

ONLY CHANGE WAS TO UPGRADE BOSTON HARBOR TO A GALE WARNING THROUGH 9
PM WHERE AS BEST LOW LEVEL JET MOVES OVER THE REGION.  TEMPS ARE
ALSO THE WARMEST IN NORTHEAST MA...SO BETTER CHANCE OF MIXING TO THE
GROUND.

PREVIOUS DISCUSSION:
LOW PROB FOR BRIEF SOUTHERLY GALES OVER EASTERN
WATERS THROUGH EARLY EVENING AS THE LOW LEVEL JET PEAKS ACROSS THE
WATERS. BUT LOW LEVEL INVERSION WILL LIMIT STRONGEST WINDS FROM
MIXING DOWN SO IT IS MORE LIKELY THAT GUSTS WILL REMAIN IN SCA
RANGE. BEST CHANCE FOR MARGINAL GALES MAY ACTUALLY OCCUR IN BOS
HARBOR THROUGH 9 PM. WINDS SHIFT TO NW AND DIMINISH OVERNIGHT WITH
SUBSIDING SEAS. NORTHERLY WINDS BELOW SCA TUESDAY. SEAS MOSTLY BELOW
SCA AS WELL BUT 5 FT SEAS MAY LINGER OVER OUTER SE WATERS.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...

HIGH CONFIDENCE IN OVERALL WIND DIRECTION....BUT LOWER CONFIDENCE IN
WIND SPEEDS AND TIMING.

LOW PRESSURE TO THE SOUTH OF OUR WATERS WITH HIGH PRESSURE OVER THE
CANADIAN MARITIMES WILL RESULT IN A PERSISTENT EAST TO  NORTHEAST
FLOW OF AIR MOST OF THE TIME.  PERIODS OF 20 TO 25 KNOT NORTHEAST
WIND GUSTS ARE EXPECTED FOR MUCH OF THE PERIOD.  WINDS MAY END UP A
BIT STRONGER FOR A TIME...DEPENDING ON HOW FAR NORTH MID ATLANTIC
LOW PRESSURE SYSTEM MAKES IT.  IT DOES APPEAR THAT THE BEST CHANCE
FOR THE STRONGER WINDS WILL BE ACROSS OUR SOUTHERN ATLANTIC WATERS.
SCA SEAS ARE ALSO LIKELY FOR MUCH OF THE TIME ACROSS OUR SOUTHERN
AND SOUTHEAST ATLANTIC WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ002>019-026.
NH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ231>235-237-
     254>256.
     GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR ANZ230-250-251.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ236.

&&

SYNOPSIS...KJC/FRANK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/FRANK
MARINE...KJC/FRANK
Hazardous weather outlook, Oct 7, 5:54 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
554 PM EDT MON OCT 7 2013

CTZ002>004-MAZ002>016-026-NHZ011-012-015-082200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
554 PM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ017>019-RIZ001>004-082200-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
554 PM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ005>008-082200-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
554 PM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>237-254>256-082200-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
554 PM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-250-251-082200-
BOSTON HARBOR-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
554 PM EDT MON OCT 7 2013

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Oct 7, 5:25 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT MON OCT 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     CHESTERFIELD            42.88N  72.47W
10/07/2013                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON STREETER HILL ROAD

&&

AED
Local storm report, Oct 7, 5:27 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT MON OCT 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     BELCHERTOWN             42.27N  72.40W
10/07/2013                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON GOLF AND NORTH STREET

&&

AED
Local storm report, Oct 7, 5:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT MON OCT 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     WALPOLE                 43.08N  72.43W
10/07/2013                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON UPPER WALPOLE ROAD

&&

AED
Local storm report, Oct 7, 5:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT MON OCT 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     NON-TSTM WND DMG LOWELL                  42.64N  71.32W
10/07/2013                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON ANDERSON STREET

&&

AED
Local storm report, Oct 7, 5:33 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT MON OCT 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     WALPOLE                 43.08N  72.43W
10/07/2013                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON COLD RIVER ROAD

&&

AED
Special weather statement, Oct 7, 5:52 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT MON OCT 7 2013

CTZ002>004-MAZ004-011-012-072230-
WINDHAM-TOLLAND-HARTFORD-NORTHERN WORCESTER-EASTERN HAMPDEN-SOUTHERN
WORCESTER-
552 PM EDT MON OCT 7 2013

...STRONG THUNDERSTORM IN EASTERN HARTFORD...WESTERN WINDHAM...
TOLLAND...SOUTHEASTERN HAMPDEN AND SOUTHWESTERN WORCESTER COUNTIES...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR EAST
LONGMEADOW TO NEAR ROCKY HILL...AND WAS MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
WHICH MAY LEAD TO DOWNED BRANCHES AND A FEW DOWNED SMALL TREES.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...MANCHESTER...EAST HARTFORD...ENFIELD...GLASTONBURY...
VERNON...WETHERSFIELD...MANSFIELD...SOUTH WINDSOR...WINDHAM...
LUDLOW...ROCKY HILL...WILLIMANTIC...SOUTHBRIDGE...LONGMEADOW...EAST
LONGMEADOW...ELLINGTON...TOLLAND...WILBRAHAM AND CHARLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING. MINOR URBAN AND POOR DRAINAGE
FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND  MASSACHUSETTS.

LAT...LON 4214 7254 4227 7194 4165 7206 4166 7216
      4171 7224 4169 7227 4167 7227 4164 7233
      4161 7233 4160 7238 4159 7239 4160 7241
      4159 7242 4158 7246 4165 7251 4164 7265
TIME...MOT...LOC 2150Z 226DEG 30KT 4206 7246 4165 7259

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:56 AM EDTGale WarningBOX18 hr
Oct 7, 4:21 AM EDTWind AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more18 hr
Oct 7, 2:09 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire111 min
Oct 7, 3:16 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire89 min
Oct 7, 3:51 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Oct 7, 4:02 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire58 min
Oct 7, 4:24 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire51 min
Oct 7, 4:46 PM EDTSpecial Weather StatementBOXWorcester89 min
Oct 7, 4:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester63 min
Oct 7, 6:03 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester57 min
Oct 7, 6:27 PM EDTAreal Flood AdvisoryBOXWorcester108 min
Oct 7, 6:58 PM EDTSpecial Weather StatementBOXMiddlesex47 min
Oct 7, 7:35 PM EDTSpecial Marine WarningBOX40 min
Oct 7, 4:13 PM EDTAreal Flood AdvisoryBOXCheshire2 hr
Oct 7, 5:16 PM EDTAreal Flood AdvisoryBOXHillsborough3 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Severe Thunderstorm Warnings in New Hampshire, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.